View Full Version : Lyrica and weight
12-28-2006, 06:19 PM
I'm currently taking 50mg of lyrica at night, which is doing nothing for the back and leg pain, and the doc suggested I increase to 75. I realize this is much more conservative dosing than I've been reading about in the forums. I did a search, and it seems people are on quite high doses, and that MANY are talking about weight gain of about 50 pounds.
Is that the experience here?
12-28-2006, 07:04 PM
I just went to 100mg. x 3, my weight when I started was 115, so at first the weight gain was welcome. That was in July when I began Lyrica at 50mg, I now weight 137 on my home scale and 145 at the doc's office. Now it's enough already, I have a closet full of clothes that no longer fit but the Lyrica works really well. Hopefully with the holidays almost over and less food around I wil quit with my new found love of chocolate, I refuse to jump another size, too expensive. I also plan to start using my workout machines instead of using them as a convinient place to throw my robe.....well that's the plan anyway.
12-28-2006, 09:20 PM
I don't think a little weight gain should be the first concern. I've steadily lost weight while on this med. And I'm having to make a consious effort to eat.
First of all, does it help the pain? You are on a very low dose. I was on 300mg before I went to Mayo and the neuro just increased it to 450mg and she said we still have some room to go. I'm just not really sure at this extent how much good it does. There are so many pain factors thrown into my pain. And probably yours. It doesn't seem to be the strong yelping cattleprod type pain that it was before, it's just the burning tingling vibrating stuff. (I'm very literate tonight, NOT!) But I'm not sure if it's the disease stabilizing or the Lyrica.
But there are some people who are posting that this med does really help them. I think it's certainly worth a try. It has been the least drying I've used so far.
Just don't let a little weight gain make your decision for you. You can make a consious effort to watch your diet.
12-29-2006, 01:30 AM
Liza, i have been wondering whether you have had a chance to try out the magnets we spoke of.
Jannar, do you drink plenty of water ? might be worth a thought, even a couple of glasses before a meal can trick our mind into thinking our belly is full, water has many benefits.
12-29-2006, 08:20 AM
I can just imagine Alan reading this thread and looking at me and saying "Lyrica makes you gain weight?"?????? He would go crazy. He just lost 75 lbs over the past year and looks like Rocky.
But he takes zoloft and he has gained no weight from that (that's why I went off of it).
Maybe some people gain weight on stuff and other's don't.
He has gained 8 lbs in a month but I think it's muscle because he works out 3 times a week.
We will have to wait and see.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.